5 HARMFUL EFFECTS OF TAKING TOO MUCH VITAMIN D
Here are five side-effects of overdosing on vitamin D supplements according to nutritionist, Ms Manisha Chopra
1. Vomiting, nausea, and loss of appetite
Consuming excess amounts of vitamin D supplements increases calcium levels in the blood, which can cause side-effects like nausea, vomiting and loss of appetite.
2. Stomach and constipation
Elevated calcium levels also cause digestive problems. Consuming vitamin D supplements in high quantities can cause stomach ache, diarrhea and constipation, due to excessive calcium in the blood.
3. Bone loss
“Vitamin D is essential to maintain bone health, and it plays an important role in the absorption of calcium in the body and bone metabolism. However, too much vitamin D can cause a threat to bone health, as it lowers the vitamin K2 level in the blood, which keeps calcium in the bone and blood. Hence, excessive consumption of vitamin D supplements can cause bone loss. To avoid this, one can include foods rich in vitamin K2 in the diet,” suggests Ms Chopra.
It can lead to hypercalcemia, which means calcium levels get elevated in the blood. Excessive intake of vitamin Dcan increase the calcium level in the blood, and can cause harmful effects like fatigue, dizziness, excessive thirst, frequent urination, etc.
5. Kidney damage
An overdose of vitamin D can result in kidney injury in people who have healthy kidneys. It is even more harmful for those who suffer from an existing kidney problem.
So ladies, whether you are popping supplements to stay immune from covid-19 or because you are pregnant, just be sure that you don’t take them without proper prescription.